Indiana, 2004

Flood in Indiana, January 5 to 13, 2004

January 5 to 13, 2004 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 5, 3:20 AM EST, 9 hours 40 minutes earlier.

Area forecast discussion, Jan 5, 3:20 AM EST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 AM EST MON JAN 5 2004

SHOWERS LINGERING MAINLY OVER E CTRL KY EARLY THIS MORNING ALTHOUGH
A FEW SHWRS ALSO ACROSS SW KY AND NW TN IN A REGION OF MINOR PVA.
WILL NEED TO CONTINUE SHOWERS THIS MRNG WITH HIGHEST COVERAGE OVER
THE ERN FA. SOME FLURRIES ALSO MIXING IN OVER FAR WRN KY ATTM. WILL
INCLUDE SCATTERED SHWRS AND FLURRIES FOR THE REMAINDER OF THE AM
THEN FOR THIS AFTN...STILL THINK UNDER A CYCLONIC FLOW AND SOME
ADDITIONAL MOISTURE HELP FROM THE LAKES REGION...SHOULD SEE SCT SNOW
SHWRS BREAK OUT. WILL INCLUDE THIS OVER ROUGHLY THE NE HALF OF THE
FA (ROUGHLY NE OF A LINE HNB TO CAMPBELLSVILLE) WITH A FEW FLURRIES
THIS AFTN OVER THE REMAINDER OF FA. LOW OVERCAST CLOUDINESS WILL
CONTINUE DURING THE DAY AND EVENING GIVEN MENTIONED NW LLVL FLOW.
THEN BY LATE TNGT WE SHOULD SEE INTRODUCTION OF ANTICYCLONIC FLOW
AS A HIGH PRES RIDGE WORKS INTO LOWER OH VLY. WILL BEGIN CLEARING
TREND AFTER MIDNIGHT FROM WEST TO EAST.

STRONG...COLD HIGH PRES THEN DROPS INTO THE REGION ON TUESDAY AND
WEDNESDAY RESULTING IN LIKELY THE COLDEST READINGS IN NEARLY A YEAR.
WILL SEE LOWS IN THE TEENS...WITH OUTLYING/FAVORED LOCATIONS PERHAPS
DIPPING INTO THE SINGLE DIGITS ON TUESDAY OR WEDNESDAY MORNINGS.
WILL HAVE MAINLY CLEAR SKIES TUESDAY THROUGH WEDNESDAY ALTHOUGH SOME
HIGH CLOUDINESS WILL LIKELY BE STREAKING ACROSS DUE TO STRONG POLAR
JET IN VCTY. BY EARLY THURSDAY CLIPPER SYSTEM DROPS TOWARD THE OH
VLY. LOOKS LIKE BEST CHANCE FOR ACCUMULATING SNOW (50 TO 60 POPS)
WILL BE ACROSS SRN IN AND N & E CTRL KY...MAYBE AN INCH OR
TWO...WHICH IS QUITE POSSIBLE WITH THIS TYPE OF SYSTEM. OVR SRN KY
LOOKS LIKE A LACK OF SUFFICIENT COLD AIR AND LESS LIFT ALSO SO WILL
HAVE LOWER POPS AROUND 30...WITH A MIX OF SNOW AND RAIN.

OVERALL...MOS TEMPS IN DECENT AGREEMENT IN THE SHORT TERM. WILL HAVE
FALLING TEMPS IN THE EAST TODAY AND MAINLY STEADY IN THE MID 30S
OVER THE WEST. NO SIGNIFICANT CHANGES EXPECTED TO GOING FCST AFTER
THURSDAYS CLIPPER SYSTEM.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

JB
Hazardous weather outlook, Jan 5, 5:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EST MON JAN 5 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLARK IN-CLINTON-CRAWFORD IN-CUMBERLAND-DUBOIS IN-
EDMONSON-FAYETTE-FLOYD IN-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-
HARDIN-HARRISON-HARRISON IN-HART-HENRY-JEFFERSON-JEFFERSON IN-
JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-MEADE-MERCER-METCALF-
MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE IN-PERRY IN-RUSSELL-SCOTT-
SCOTT IN-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-WASHINGTON-
WASHINGTON IN-WOODFORD-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
500 AM EST (400 AM CST) MON JAN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.
A FRESH BLAST OF COLD AIR WILL OVERSPREAD OUR OUTLOOK AREA TODAY AND
TONIGHT.  TEMPERATURES WILL BE DRAMATICALLY COLDER... AS COMPARED TO
THE MILD READINGS OVER THE WEEKEND.  HIGH TEMPERATURES TODAY WILL BE
SOME 30 TO 35 DEGREES COLDER...WHEN COMPARED TO SUNDAY.

RAIN WILL BE COMING TO AN END THIS MORNING...BUT NOT BEFORE POSSIBLY
CAUSING ADDITIONAL MINOR FLOODING PROBLEMS IN EAST CENTRAL AND SOUTH
CENTRAL KENTUCKY. ALSO... CONSULT THE LATEST STATEMENTS AND WARNINGS
FOR ONGOING RIVER FLOODING CONCERNS.

A FEW SNOW SHOWERS WILL BE POSSIBLE LATER TODAY AND EARLY TONIGHT.
FINALLY...WIND CHILL READINGS WILL LIKELY FALL TO ZERO TO 10 ABOVE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
BELOW NORMAL TEMPERATURES ARE LIKELY TO PERSIST RIGHT THROUGH THE
NEW WORK WEEK.

A SHOT OF LIGHT SNOW IS EXPECTED TO OVERSPREAD PARTS OF THE LOWER
OHIO VALLEY THURSDAY.  MINOR SNOW ACCUMULATION WILL NOT BE OUT OF
THE QUESTION IN THE NORTHERN PART OF OUR OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED.

STUREY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Perry

When
January 5, 1:00 PM EST to January 13, 12:00 PM EST
Where
Perry forecast zone
Reported by
UTILITY COMPANY
Coordinates
38.080, -86.638 (the zone’s center; the record gives no point)

The Ohio River at Tell City crested at 42.6 feet around 7 AM EST on January 10. Flood stage at Tell City is 38 feet. At this level, minor flooding occurs. Indiana 66 is flooded between Rome and Derby. The river begins to overflow both banks above and below the gage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382794.